White, light bruises after Juvéderm in lips. Is this normal? (Photo)

Noticing a light hue to these bruises developing on lower lip 2-4 hours after injection with Juvéderm Plus. Is this just a normal start to significant bruising (I did have to continue an occasional NSAID regimen before injection for a health issue) or does it indicate the dreaded necrosis. Few sites discuss how long after injection and what exactly "whitish" appearance really looks like.

Doctor Answers 5

JUVÉDERM® results can take up to two weeks to develop.

Thank you for your photos. You appear to have some bruising from the JUVÉDERM® injections. Bruising usually results from an inexperienced injector, but it is not uncommon with any dermal filler. I recommend waiting at least another week before judging your results. Your bruising should fade within a few days to a week and your swelling should subside as well. If you still feel discontent with your results at the 2-week mark, consider finding a more experienced beautician at your local medical spa and scheduling a consultation to evaluate the treatment area.

Bruises with juvederm

Normal look for early bruising.  Will probably look worse after a day or two!  Vascular occlusion does not occur often with lip injections.   

John J. Martin, Jr., MD
Coral Gables Oculoplastic Surgeon
5.0 out of 5 stars 25 reviews

White, light bruises after Juvéderm in lips. Is this normal?

YES! Very normal. Bet you do not have them now after these few days in delayed responses.>>>>>>>>>>>

Bruising from Juvederm

Juvederm is a lovely product for the lips but can often cause bruising or swelling.  This bruising should go away in a week.  Arnica usually helps the bruising resolve quickly. If you can concerned please return to your treating physician for examination.  Best, Dr. Green

Always Call Your Injector If You Have a Post-Filler Concern

First, I would call your injecting doctor right now if you have a post-filler concern. Second, necrosis is rare, whereas bruising is common. Third, the lip is not usually an area of necrosis. 

Anita Saluja, MD
Melbourne Dermatologist
5.0 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.